Alert archive / Nebraska / Red Flag Warnings in 2012
Red Flag Warning 5, NWS Omaha, NE
NWS Omaha, NE issued this red flag warning at Aug 22, 2012, 3:09 AM CDT for 30 counties in Nebraska; 8 counties in Iowa. It took effect at Aug 22, 2012, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2012, 3:09 AM CDT (08:09 UTC)
- In effect from
- Aug 22, 2012, 12:00 PM CDT
- Expired
- Aug 22, 2012, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Omaha, NE
All 38 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.2 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3665 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
084 WWUS83 KOAX 220809 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 309 AM CDT WED AUG 22 2012 ...POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS ON WEDNESDAY... .THE COMBINATION OF VERY DRY CONDITIONS FROM THE ONGOING DROUGHT...HIGH TEMPERATURES IN THE LOW TO MID 90S...LOW RELATIVE HUMIDITIES...AND SOUTHERLY WINDS GUSTING AROUND 25 MPH WILL GREATLY INCREASE THE RISK OF OUT OF CONTROL WILDFIRES TODAY. IAZ090-091-NEZ065>068-078-088>093-221615- /O.UPG.KOAX.FW.A.0003.120822T1700Z-120823T0000Z/ /O.NEW.KOAX.FW.W.0005.120822T1700Z-120823T0000Z/ FREMONT-PAGE-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 309 AM CDT WED AUG 22 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR DRY AND GUSTY CONDITIONS FOR FIRE WEATHER ZONES 065...066...067...068...078...088...089...090...090...091...091...092 AND 093... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * WIND...SOUTHERLY GUSTING AROUND 25 MPH ARE EXPECTED FROM LATE MORNING THROUGH THIS AFTERNOON. * HUMIDITY...LOWEST AFTERNOON RELATIVE HUMIDITY WILL FALL TO 15 TO 20 PERCENT. * THUNDERSTORMS...NO THUNDERSTORMS ARE EXPECTED AT THIS TIME. * IMPACTS...ANY FIRES THAT DEVELOP MAY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IAZ043-055-056-069-079-080-NEZ011-012-015>018-030>034-042>045- 050>053-221615- /O.NEW.KOAX.FW.W.0005.120822T1700Z-120823T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-KNOX-CEDAR- THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT- PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY- 309 AM CDT WED AUG 22 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR DRY AND GUSTY CONDITIONS FOR FIRE WEATHER ZONES 011...012...015...016...017...018...030...031...032...033...034... 042...043...043...044...045...050...051...052...053...055...056... 069...079 AND 080... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 043...055...056...069... 079 AND 080. FIRE WEATHER ZONES 011...012...015...016...017... 018...030...031...032...033...034...042...043...044...045... 050...051...052 AND 053. * WIND...SOUTHERLY GUSTING AROUND 25 MPH ARE EXPECTED FROM LATE MORNING THROUGH THIS AFTERNOON. * HUMIDITY...LOWEST AFTERNOON RELATIVE HUMIDITY WILL FALL TO 15 TO 20 PERCENT. * THUNDERSTORMS...NO THUNDERSTORMS ARE EXPECTED AT THIS TIME. * IMPACTS...ANY FIRES THAT DEVELOP MAY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
3 follow-up statements
709 WWUS83 KOAX 221537 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1037 AM CDT WED AUG 22 2012 ...POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON... .THE COMBINATION OF VERY DRY CONDITIONS...HIGH TEMPERATURES IN THE LOW TO MID 90S...LOW RELATIVE HUMIDITIES...AND SOUTHERLY WINDS GUSTING AROUND 25 MPH WILL GREATLY INCREASE THE RISK OF OUT OF CONTROL WILDFIRES THIS AFTERNOON. IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-230000- /O.CON.KOAX.FW.W.0005.120822T1700Z-120823T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1037 AM CDT WED AUG 22 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR DRY AND GUSTY CONDITIONS FOR FIRE WEATHER ZONES 011...012... 015...016...017...018...030...031...032...033...034... 042... 043...043...044...045...050...051...052...053...055...056... 069...079 AND 080... * AFFECTED AREA...FIRE WEATHER ZONES 043...055...056...069... 079 AND 080. FIRE WEATHER ZONES 011...012...015...016...017... 018...030...031...032...033...034...042...043...044...045... 050...051...052 AND 053. * WIND...SOUTHERLY GUSTING AROUND 25 MPH ARE EXPECTED TO CONTINUE THROUGH THIS AFTERNOON. * HUMIDITY...LOWEST AFTERNOON RELATIVE HUMIDITY WILL FALL TO 15 TO 20 PERCENT. * THUNDERSTORMS...NO THUNDERSTORMS ARE EXPECTED AT THIS TIME. * IMPACTS...ANY FIRES THAT DEVELOP MAY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
524 WWUS83 KOAX 222020 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 320 PM CDT WED AUG 22 2012 ...POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON... .THE COMBINATION OF VERY DRY CONDITIONS...HIGH TEMPERATURES IN THE LOW TO MID 90S...LOW RELATIVE HUMIDITIES...AND SOUTHERLY WINDS GUSTING AROUND 30 MPH WILL CONTINUE THE RISK OF OUT OF CONTROL WILDFIRES THIS AFTERNOON. IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-230000- /O.CON.KOAX.FW.W.0005.000000T0000Z-120823T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 320 PM CDT WED AUG 22 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR DRY AND GUSTY CONDITIONS FOR FIRE WEATHER ZONES 011...012... 015...016...017...018...030...031...032...033...034... 042... 043...043...044...045...050...051...052...053...055...056... 069...079 AND 080... * AFFECTED AREA...FIRE WEATHER ZONES 043...055...056...069... 079 AND 080. FIRE WEATHER ZONES 011...012...015...016...017... 018...030...031...032...033...034...042...043...044...045... 050...051...052 AND 053. * WIND...SOUTHERLY GUSTING AROUND 30 MPH ARE EXPECTED TO CONTINUE THROUGH THIS AFTERNOON. * HUMIDITY...LOWEST AFTERNOON RELATIVE HUMIDITY WILL FALL TO AROUND 20 PERCENT. * THUNDERSTORMS...NO THUNDERSTORMS ARE EXPECTED AT THIS TIME. * IMPACTS...ANY FIRES THAT DEVELOP MAY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOBERT
248 WWUS83 KOAX 230003 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 703 PM CDT WED AUG 22 2012 ...RISK OF WILDFIRES DIMINISHING... .AS TEMPERATURES FALL THIS EVENING...AND RELATIVE HUMIDITY INCREASES...ALONG WITH DECREASING WIND SPEEDS...THE RISK FOR OUT OF CONTROL WILDFIRES IS DIMINISHING. IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-230115- /O.EXP.KOAX.FW.W.0005.000000T0000Z-120823T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 703 PM CDT WED AUG 22 2012 ...RED FLAG WARNING HAS EXPIRED FOR DRY AND GUSTY CONDITIONS FOR FIRE WEATHER ZONES 011...012...015...016...017...018...030...031... 032...033...034...042...043...043...044...045...050...051...052... 053...055...056...065...066...067...068...069...078...079...080... 088...089...090...090...091...091...092 AND 093... AS TEMPERATURES FALL AND WINDS DIMINISH...THE FIRE DANGER IS DIMINISHING ACROSS THE AREA...AND THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ MAYES
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Aug 22, 2:53 AM CDT, 16 minutes earlier.
Area forecast discussion, Aug 22, 2:53 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
253 AM CDT WED AUG 22 2012
.DISCUSSION...
MOST PRESSING ISSUE IN THE SHORT TERM IS FIRE HAZARD. FOR TODAY...
DEEP MIXING THRU THE AFTN WILL HELP LOWER DEW POINTS ACROSS THE
CWA. MIXING DOWN FROM ABOUT 700MB GIVES HIGHS IN THE MID
90S NORTH...LOW 90S SOUTH. WITH INCREASING DEW POINT DEPRESSIONS/LOW
RELATIVE HUMIDITY-20% AND SLY BNDRY LYR WINDS AROUND 25 MPH
RESULT PUTS FIRE DANGER RISK AT CRITICAL...THUS INTEND TO
UPGRADE TO RED FLAG WARNING.
OTHERWISE HAVE MADE SOME CHANGES TO POPS TONIGHT THRU EARLY FRIDAY.
AT THIS POINT NOT ALL THAT IMPRESSED WITH PCPN POTENTIAL...DESPITE
HEFTY QPF AND INSTABILITY PARAMETERS FROM MODELS. UPPER SUPPORT VIA
DPVA/UPPER DIVG IS PRETTY MUCH NIL...LYR AGEOSTROPHIC FORCING IS
MODEST AT BEST...BNDRY LYR CONVG IS DIFFUSE...AND RELATIVELY WEAK
MOISTURE. THEREFORE HAVE TRIMMED POPS TO TOKEN 20S. FRIDAY NIGHT
THE NAM ADVERTISES HEFTY LLVL MOISTURE ADV...PRECIP WATER
VALUES AROUND 2"...INTO THE CNTRL PLAINS. CANNOT DISCOUNT
SOMETHING DEVELOPING ON NOSE OF LLVL JET OVER THE SRN CWA SO SMALL
POPS SEEM REASONABLE FOR NOW. SATURDAY THROUGH EARLY SUNDAY...AGAIN
NOT ALL THAT IMPRESSED WITH PCPN POTENTIAL AND HAVE TRIMMED POPS
BACK. THE GFS/ECM/CMC ARE ALL FOCUSING BEST CHANCES IN THE
VICINITY OF THE SRN CWA...BUT AGAIN UPPER SUPPORT IS NIL AND OVERALL
FORCING IS WEAK. DRY WITH A GRADUAL WARMING TREND THEN MONDAY THRU
WEDNESDAY AS BOTH THE GFS AND ECM ADVERTISE A LARGE RIDGE ENVELOPING
MOST OF THE CONUS.
DEE
&&
.AVIATION...
06Z TAFS FOR KOMA...KLNK...AND KOFK.
VFR CONDITIONS WILL CONTINUE THROUGH WEDNESDAY EVENING UNDER
MOSTLY CLEAR SKIES. SOUTH WINDS OVERNIGHT WILL BECOME SOUTHWEST
AND INCREASE INTO THE 15 TO 25KT RANGE BETWEEN 16Z AND 18Z.
DERGAN
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-
088>093.
IA...RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
IAZ043-055-056-069-079-080-090-091.Hazardous weather outlook, Aug 22, 3:04 AM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 304 AM CDT WED AUG 22 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-221700- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 304 AM CDT WED AUG 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF VERY DRY CONDITIONS FROM THE ONGOING DROUGHT...HIGH TEMPERATURES IN THE LOW TO MID 90S...LOW RELATIVE HUMIDITIES...AND SOUTHERLY WINDS GUSTING AROUND 25 MPH WILL GREATLY INCREASE THE RISK OF OUT OF CONTROL WILDFIRES TODAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER MOST OF NORTHEASTERN NEBRASKA LATER TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT CHANCE FOR THUNDERSTORMS WILL SPREAD ACROSS THE REST OF THE OUTLOOK AREA ON THURSDAY...WITH SLIGHT CHANCES THEN THURSDAY EVENING SOUTH OF I-80. THERE ARE ADDITIONAL SMALL CHANCES FOR THUNDERSTORMS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
Red Flag Warnings in Nebraska, 2012Red Flag Warnings in Iowa, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.